Losing my hair!!!

I have been on pregabalin now for just over 3 months. I am on the maximum dose of 600mg for pudenedal neuralgia . I have been attending a pin management programme which generally has been brilliant . However the consultant put me on this high dose just before Christmas togethet with tramadol . Previously I have been on gabbapentin for about five years. Since christmas I have noticed considerable thinning of my hair. I am 56 and menapusal but this is way beyond that. As a woman I find this really distressing as I am wondering when and if it is going to stop. Has anybody else noticed this with pregabalin please. It is not listed under one of its numerous side effects.

6 Replies

oldestnewest
  • Hi Sky I've been on Pregablin for about 7 yrs and I've never had that problem with it. I actually have no problem with it.

  • Hi ,its a long shot but have you had your thyroid checked as underactive thyroid causes hair thinning

  • How is your stress level? Having a medium amount of stress can cause the hair to fall out. Just being in the pain management program and it's change to your usual day can cause that kind of stress. There are a lot of reasons that you could suffer hair loss. I would start with a quick appointment with your doctor. Aw Honey, I feel so bad for you.... Losing your hair for an unknown reason... hurry and get that appointment to get additional tests to find the reason. P.S. hair grows back.. I'm going to embark on Chemo as soon as the insurance approves it. People keep telling me that wigs are sexy and cheaper than dirt these days. I always wanted to be a girl with long blond hair.. and red by night.. lol. <3

  • Firstly I am so sorry to hear about your hair loss together with the other things you have wrong with you it must be very distressing.

    I have been on Pregablin for about 5 years now and my hair has got thinner but I have put that down to an age thing as I know that women's hair over thins in the late 50's/60's due to hormone changes.

    Also as Yikes says it can be down to stress and as Pippins 2 says it can be a thyroid issue which it was in my friend's case she now has a wonderful head of hair since been put on Thyroxin and she also feels much better in herself.

    Hope that you can get to the bottom of this.x

  • Important to see your GP to discuss this. Thinning hair can be a feature of ageing or stress not always related to medication. I took Pregabilin for two years without a problem. My daughter aged 39 has considerably thinning and receding hair probably because of her ME.

    Your GP might refer you to a skin clinic to see a specialist

  • Thanks to everybody who has replied. I have got some special shampoo from my hairdresser. She remarked on how thin it has become. I find it is all over my pillow in the morning. It might well be menapause. In the past I have used regaine with quite good results. My hair came out when I lost my dad a few years ago. It recovered well at the time though.